I am 3 weeks post Tummy Tuck and wide area Liposuction, and I can see great results. I'm just concerned that my belly button is high. Is that from swelling? My feet also still swell at night. Also, my doctor used staples because of the width of skin taken at each end. The scar is still split and prone to bleeding. I had a reaction to the tape, and it caused blistering, so they said leave it off. But I'm concerned that it will scar. What can I do about these?
Side Effects After Tummy Tuck and Liposuction
Doctor Answers (3)
The tape scars will fade
It is very early, I am sure everything will improve. Tape scars fade and should not be a problem. If they are pink after a week or two, 1% hydrocortiusone cream can help-but ask your dr if its OK to use and dont use it for more than two weeks.
Ask your doctor if the belly button will come down-it usually does.
If the incision scars are opening, ask your doctor about using steri-strips.
If the scars become red and raised after a few weeks, then non-ablative fractional laser treatments like the Starlux Lux 1540 can do a great job of improving the scars. It is important to start these treatments by 6 weeks post surgery.
Post- op tummy tuck
As for the belly button I could not say without seeing you, If the tape has irritated the skin, then it probably is best not to wear it. In terms of scarring there are many options to help keep the scar under control. Speak to your doctor.
Many factors affect Tummy Tuck and Lipo healing
There are many factors that can affect healing after abdominoplasty. Over aggressive liposuction can be a problem, and also smoking, too much tension on the incision, your age, weight, and overall health status. I never use staples for abdominoplasty closure because I feel suture repair is superior. At this point, it is best that you treat the lower incision conservatively and allow the healing to progress.
I am assuming that your surgery was performed by a Board Certified Plastic Surgeon. It is important that you discuss all of your concerns with your surgeon.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.